MAUDE Adverse Event Report: BIOMET MICROFIXATION ELEVATOR #77R; ELEVATOR, SURGICAL, DENTAL

BIOMET MICROFIXATION ELEVATOR #77R; ELEVATOR, SURGICAL, DENTAL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported an elevator fractured during surgery.The procedure was completed with another instrument.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.Functional testing could not be performed due to the product not being returned.The customer provided picture does clearly show that the elevator end tip has fractured.The dhr and occurrence rate of this lot will not be reviewed as the lot number remains unknown.There are no indications of manufacturing defects.For this part (09-0313) and the previous one year (from the notification date) regarding the tip fracturing, (b)(4), which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is excessive force beyond what the product is designed to take.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ELEVATOR #77R
Common Device Name
ELEVATOR, SURGICAL, DENTAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9661921
Report Number0001032347-2020-00082
Device Sequence Number3474719
Product Code EMJ
UDI-Device Identifier00841036028657
UDI-Public00841036028657
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number09-0313
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1